Approval Probability
TA Base Rate
Adjusted LOA
ML Risk
Varenicline · 16 trials · 5 indications
AEs are any untoward medical occurrence in a clinical investigation participant administered a product or medical device. The event does not need to be causally related to the study treatment or usage. SAEs include any untoward medical occurrence that results in death, are life threatening, requires hospitalization or prolongation of hospitalization, results in disability or incapacity or are a congenital anomaly or birth defect in the offspring of a study participant. Lack of efficacy was to be reported as an AE when it was associated with an SAE.
Psychiatric Adverse Event symptoms included, but were not restricted to, depression, anxiety, hostility, perceptual / thinking disturbance, suicidal ideation, or suicidal behavior based on clinical judgment and use of the Positive and Negative Syndrome Scale and Columbia Classification Algorithm of Suicide assessments.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Total scores range from 30 to 210 with higher scores indicating more extreme symptoms.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Total scores range from 30 to 210 with higher scores indicating more extreme symptoms.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Positive symptoms (productive symptoms) associated with schizophrenia (delusions, conceptual disorganization, and hallucinatory behavior) are rated on a scale from 1 (absent) to 7 (extreme); total positive subscale scores range from 7 to 49 with higher scores indicating more extreme symptoms.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Positive symptoms (productive symptoms) associated with schizophrenia (delusions, conceptual disorganization, and hallucinatory behavior) are rated on a scale from 1 (absent) to 7 (extreme); total positive subscale scores range from 7 to 49 with higher scores indicating more extreme symptoms.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Negative symptoms (deficit features) associated with schizophrenia (blunted affect, emotional withdrawal, poor rapport, and passive / apathetic social withdrawal) are rated on a scale from 1 (absent) to 7 (extreme); total negative subscale scores range from 7 to 49 with higher scores indicating more extreme symptoms.
PANSS includes 30 items rated on a 7-point scale (1=absent, 2=minimal, 3=mild, 4=moderate, 5=moderate severe, 6=severe, 7=extreme) organized as 7 positive symptom subscale items, 7 negative symptom subscale items and 16 general psychopathology items. Negative symptoms (deficit features) associated with schizophrenia (blunted affect, emotional withdrawal, poor rapport, and passive / apathetic social withdrawal) are rated on a scale from 1 (absent) to 7 (extreme); total negative subscale scores range from 7 to 49 with higher scores indicating more extreme symptoms.
10-item rating scale to assess the severity of extrapyramidal symptoms rated on a 5-point scale 0 (normal) to 4 (highest severity). Items measured are gait, arm dropping, shoulder shaking, elbow rigidity, wrist rigidity, leg pendulousness, head dropping, glabella tap, tremor, and salivation. Global score calculated by summing individual item scores and dividing by the total number of items; range is 0 to 40 with higher scores indicating greater severity.
10-item rating scale to assess the severity of extrapyramidal symptoms rated on a 5-point scale 0 (normal) to 4 (highest severity). Items measured are gait, arm dropping, shoulder shaking, elbow rigidity, wrist rigidity, leg pendulousness, head dropping, glabella tap, tremor, and salivation. Global score calculated by summing individual item scores and dividing by the total number of items; range is 0 to 40 with higher scores indicating greater severity.
C-SSRS is a clinician rated assessment of suicidal behavior and / or intent categorized as: Suicidal behavior=a "yes" response to any of 5 suicidal behavior questions (preparatory acts or behavior, aborted attempt, interrupted attempt, actual attempt, and completed suicide); Suicidal ideation=a "yes" response to any one of 5 suicidal ideation questions which includes wish to be dead, and 4 different categories of active suicidal ideation (thought, thought with method, thought with intent, thought with plan and intent).
C-SSRS is a clinician rated assessment of suicidal behavior and / or intent categorized as: Suicidal behavior=a "yes" response to any of 5 suicidal behavior questions (preparatory acts or behavior, aborted attempt, interrupted attempt, actual attempt, and completed suicide); Suicidal ideation=a "yes" response to any one of 5 suicidal ideation questions which includes wish to be dead, and 4 different categories of active suicidal ideation (thought, thought with method, thought with intent, thought with plan and intent).
CGI-S: 7-point clinician rated scale to assess severity of participant's current illness state; range: 1=normal, not ill at all, 2=borderline mentally ill, 3=mildly ill, 4=moderately ill, 5=markedly ill, 6=severely ill, 7=among the most extremely ill patients. Higher scores reflect higher severity of current illness states.
CGI-S: 7-point clinician rated scale to assess severity of participant's current illness state; range: 1=normal, not ill at all, 2=borderline mentally ill, 3=mildly ill, 4=moderately ill, 5=markedly ill, 6=severely ill, 7=among the most extremely ill patients. Higher scores reflect higher severity of current illness states.
CGI-I: 7-point clinician rated scale ranging from 1=very much improved, 2=much improved, 3=minimally improved, 4=no change, 5=minimally worse, 6=much worse, to 7=very much worse. Improvement is defined as a score of 1 (very much improved), 2 (much improved), or 3 (minimally improved) on the scale. Scores above 4 reflect worsening of illness state as compared to baseline.
CGI-I: 7-point clinician rated scale ranging from 1=very much improved, 2=much improved, 3=minimally improved, 4=no change, 5=minimally worse, 6=much worse, to 7=very much worse. Improvement is defined as a score of 1 (very much improved), 2 (much improved), or 3 (minimally improved) on the scale. Scores above 4 reflect worsening of illness state as compared to baseline.
CGI-I: 7-point clinician rated scale ranging from 1=very much improved, 2=much improved, 3=minimally improved, 4=no change, 5=minimally worse, 6=much worse, to 7=very much worse. Improvement is defined as a score of 1 (very much improved), 2 (much improved), or 3 (minimally improved) on the scale. Scores above 4 reflect worsening of illness state as compared to baseline.
Participants considered Responders (4-week CQR \<=10 parts per million \<ppm\>) through reports of cigarette or other nicotine use since last study visit, confirmed by measurement of end-expiratory exhaled carbon monoxide (CO). If any CO measurement at a particular timepoint was \>10 ppm, subject was considered to be Non-Responder at that timepoint.
12-item scale to assess severity of cognitive impairment in AD. Items include word recall, naming objects and fingers, following commands, constructional praxis, ideational praxis, orientation, word recognition, spoken language ability, comprehension of spoken language, word finding difficulty in spontaneous speech, remembering test instructions, and concentration/distractibility. Total score range from 0-75 with 75 indicating worse cognition.
| Arm | Type | Description |
|---|---|---|
| Placebo Arm | PLACEBO_COMPARATOR | Randomization 2:1 treatment to placebo |
| Treatment Arm | ACTIVE_COMPARATOR | - |
| placebo | PLACEBO_COMPARATOR | - |
| varenicline | EXPERIMENTAL | - |
| 0.5 mg BID | EXPERIMENTAL | - |
| Chantix immediate release tablet formulation | ACTIVE_COMPARATOR | - |
| Varenicline transdermal delivery system | EXPERIMENTAL | - |
| Weekly titration | ACTIVE_COMPARATOR | - |
| Two Week QD | ACTIVE_COMPARATOR | - |
| Two Week BID | ACTIVE_COMPARATOR | - |
| Cohort 1 | OTHER | Subjects will be randomized to receive either experimental drug (N=9) or matching placebo (N=3). |
| Cohort 2 | OTHER | Subjects will be randomized to receive either experimental drug (N=9) or matching placebo (N=3). |
| Cohort 3 | OTHER | Subjects will be randomized to receive either experimental drug (N=9) or matching placebo (N=3). |
| Optional Cohort 4 | OTHER | Subjects will be randomized to receive either experimental drug (N=9) or matching placebo (N=3). |
| Optional Cohort 5 | OTHER | Subjects will be randomized to receive either experimental drug (N=9) or matching placebo (N=3). |
| Name | Type | Description |
|---|---|---|
| placebo | DRUG | Randomization 2:1 treatment to placebo |
| varenicline (CP-526,555) | DRUG | One week of titration up to 1mg bid and 11 weeks of dosing at 1mg bid |
| Varenicline tartrate | DRUG | - |
| Varenicline | DRUG | 1 mg twice daily by mouth for 12 weeks |
| varenicline free base | DRUG | A single 2.0 mg dose of varenicline transdermal delivery system applied to the skin for a 24 hour period. |
Inclusion Criteria: * Have a diagnosis (using the SCID-I/P at screening visit) of schizophrenia or schizoaffective disorder and judged to be stable (without hospitalization or acute exacerbation and functioning in society) on psychiatric treatment for at least the past 6 month. * Current cigarette ...
Varenicline is an investigational small molecule being studied for smoking cessation, smoking, healthy volunteers, and Alzheimer's disease. It is being developed by Pfizer, Inc. (NYSE: PFE) and is currently in Phase 2 clinical development for these indications.
Varenicline is a small molecule that acts on nicotinic acetylcholine receptors. It is being studied as a smoking cessation aid and for other neurological conditions. The drug's mechanism involves partial agonism at these receptors, which helps reduce cravings and withdrawal symptoms associated with smoking.
Varenicline is being developed by Pfizer, Inc., a pharmaceutical company traded on the New York Stock Exchange under the ticker symbol PFE. The drug is currently in Phase 2 clinical trials for smoking cessation and other indications.
Varenicline is currently in Phase 2 clinical development. It has completed 12 clinical trials with a total enrollment of 6,680 participants. The drug is investigational and has not been approved by regulatory authorities for any indication.
Varenicline has completed 12 clinical trials, including NCT00143325, a Phase 3 study comparing it to transdermal nicotine patch for smoking cessation with 730 participants. Other completed trials include NCT00463918, NCT00527150, and NCT00661765, which evaluated pharmacokinetics and formulations in smokers.
Varenicline is the generic name for the drug marketed as Chantix. The clinical trials listed use the name Varenicline, and the drug is being studied for smoking cessation and other conditions. Pfizer is the developer of this compound.